MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915025
Medical Device Problem Codes Entrapment of Device (1212); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(4).The company is seeking this information through the event investigation.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The imaging was reviewed by an independent physician on (b)(6) 2020 and the results are as follows: based on the review of the case description and three images from an outside hospital, it is the understanding of the independent reviewing physician, what occurred based on the information available, is that there is a stryker target coil in the aneurysm, detached, and the doctor was satisfied with its position in the aneurysm.The doctor then attempted to place a cerenovus g3 mini coil, and during re-positioning or recapturing the g3 mini, it detached.At some point, the sl-10 appeared to have been withdrawn from the aneurysm (slide 2) and when that happened, it dragged part of the target coil out of the aneurysm.On this slide, the distal tip of the g3 mini is still protruding from the sl-10.They eventually were able to completely remove the g3 mini and tack the target coil against the side of the vessel with a stent.It is difficult to determine exactly what happened based on the available information, however it is possible that the second coil (g3 mini) was tangled with the first coil (target coil), which is why there was difficulty in recapturing the g3 mini and why it detached.This entanglement would also explain why the target coil came out of the aneurysm when the catheter was withdrawn.Entanglement of coils is uncommon, but it can happen.The physician should have noticed a ramp up in the resistance during the recapturing of the g3 mini, which would have been a harbinger that the coil was entangled.Often one can advance the coil or change the catheter position to release the entanglement.".
 
Event or Problem Description
A report from the field indicated that during an aneurysm coil embolization procedure, the physician suddenly could not access or retrieve the 1.5mm x 2.5cm galaxy g3 mini (glm915025/l11158) coil.It was ¿jamming¿ in the excelsior sl-10 (stryker) microcatheter when the coil had already exited the microcatheter.The physician attempted to retrieve the coil, but a previously placed target (stryker) coil came out together with the complaint coil; therefore, a stent had to be implanted to adhere the target coil to the vessel wall.The complaint coil was withdrawn but prematurely detached in the microcatheter.No patient complications were reported.The event resulted in a surgical delay, but the length of the delay is currently unknown.A powerpoint presentation containing procedural imaging was provided and will be forwarded to an independent physician for review.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(6).Updated sections on this report: d10, g4, g7, h2, h3, h6, and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during an aneurysm coil embolization procedure, the physician suddenly could not access or retrieve the 1.5mm x 2.5cm galaxy g3 mini (glm915025/l11158) coil.It was ¿jamming¿ in the excelsior sl-10 (stryker) microcatheter when the coil had already exited the microcatheter.The physician attempted to retrieve the coil, but a previously placed target (stryker) coil came out together with the complaint coil; therefore, a stent had to be implanted to adhere the target coil to the vessel wall.The complaint coil was withdrawn but prematurely detached in the microcatheter.No patient complications were reported.The event resulted in a surgical delay, but the length of the delay is currently unknown.A powerpoint presentation containing procedural imaging was provided.No further information was provided.One non-sterile unit galaxy g3 mini 1.5mm x 2.5cm was received inside of a pouch.The received device was visually inspected, and the embolic coil was found separated from the unit.Then a microscopic inspection was performed, the embolic coil was found mechanically detached from the device, also it was found kinked and damaged.The blue fiber was noted on the proximal section of the embolic coil.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were observed.Also, the marker band was found at 37cm from distal end and it was found within specification.A manufacturing record evaluation was performed for the finished device l11158 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was confirmed.This is supported that although the functional analysis could not be performed, the embolic was found kinked, this can contribute to an impediment and due to this observation, the event was confirmed.The complaint reported by the customer ¿coil- premature detachment-in mc during removal¿ was confirmed.This is supported that although the involved mc was not returned for evaluation, the embolic coil was found separated from the device and it could be noted that use of excessive force was used on the device and this may contribute to the failure reported.The complaint reported by the customer ¿coil ¿ entanglement¿ was confirmed due the embolic coil was found kinked and this may contribute to an entanglement reported.The kinked and mechanically detach condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the mre suggest that the failure reported could be related to the manufacturing process.Coil impeded, entanglement, and premature detachment requiring additional intervention are known potential procedural complications associated with the galaxy g3 mini.Per the galaxy g3 mini instructions for use (ifu), if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.The root cause of the event cannot be determined based on the information available for review; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, operator technique, and device interaction may have contributed rather than the design or manufacture of the device.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10057072
Report Number3008114965-2020-00167
Device Sequence Number11458988
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberGLM915025
Device Catalogue NumberGLM915025
Device Lot NumberL11158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 04/27/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER) MICROCATHETER; TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;